Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Sarcoidosis with symptoms of hypothyroidism,currently on steroids - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor :   Hi
Doctor :  
How can i help you
Doctor :  
It seems you have moved out of the chat window. Please log in back if you have medical queries.
User :   yes i m still here sir
Doctor :   hi
User :   hi
User :   hi
Doctor :  
How can i help you
User :   sir my mom is suffering from sarcoidosis
Doctor :  
ok
User :   she's taking steroids namely defcort
Doctor :  
ok
User :   she aslo hsas symptoms of hypotthyroid
Doctor :  
ok
User :   its in the second satge
Doctor :  
ok
User :   i want to know whther the treatment is in the right way
Doctor :   yes i will help you in this
User :   he had perscribed defort starting from 60mg
Doctor :   ok
User :   now after it has been reduced to 12mg
User :   she is agian havig the symptoms
User :   body is getting heated
Doctor :  
what symptoms she is having now
User :   at present she's not feelig well and feeling cold
User :   her cheeks have swollen up
Doctor :  
ok
Doctor :  
ok
User :   and she is having a peculiar feeling in the head
User :   its aching
User :   body is aching too
User :   especially the ribs
Doctor :   ok
User :   she's also feeling uneasy due to cough too
User :   she starts panting after she does a minimal work
Doctor :  
ok
User :   she's having some swelling at back
User :   just below the neck
Doctor :  
ok
Doctor :   can i ask you few Q

User :   sure
User :   go on
Doctor :  
when was she diagnosed to be suffering from sarcoidosis
User :   last april
User :   how ever no byopsy of the nodules formed were done
Doctor :   presently she is on what drugs
User :   defcort 12mg
User :   losar h
User :   pan40
User :   shellcall
Doctor :  
ok
User :   thyronorm 75 mg
User :   vitamin A-Z
Doctor :   ok

Doctor :   i like to give you some info about sarciodisis
User :   k
Doctor :  
it is a autoimmune disorder
User :   k
Doctor :  
meaning our body is producing antibodies to fight aganist our own body
User :   k
Doctor :  
there is some genetic role in this
User :   i see
Doctor :  
it is a multisystemic disease
User :   hmm
Doctor :  
it means it can affect any organ in the body
User :   k
Doctor :  
but usually it affects lungs in most of the patients
User :   k
Doctor :  
your mother is been graded as second stage with the Ct of chest findings
User :   k
User :   is her treatment in the right direction??
Doctor :   in females some may have some effect on thyroid also

Doctor :   yes the treatment is in right direction
User :   k
Doctor :   i am explaining it to you in detail
User :   but y is it like as the steroid dose is being reduced she's again shoeing some symptoms
User :   k
Doctor :   the thyroid association usually will be in the form of hypothyroidism
User :   k
Doctor :  
so your mother has stage 2 sarcoid with hypothyroidsm
User :   yes
Doctor :   usually some 50% of people DOES NOT require treatment at all in there life time
User :   as per the tests ESR is high and the CRP is positive
Doctor :  
ok
User :   before taking the steroids
Doctor :  
ok
User :   prior to intiating with the medicines
Doctor :   it is blood parameters of some prognostic indicators
User :   she showed symtoms life muscle cramps
Doctor :  
ok
User :   and pigmentation on her face and body
Doctor :  
ok
User :   which is still pertinent
Doctor :   ya these are the some of the symptoms of the sarcoidosis
User :   k
Doctor :  
the treatment is main stay is steroids
User :   ok
Doctor :   initally a dose of 60 mg is given to control the symptoms
User :   does steroids create side effects like harmonal disorders and all
Doctor :  
as steroids have the dose dependent side effects
User :   she's having hairs on her cheeks and under the nose
Doctor :  
it will be reduced to as minimum levels as possible depending on the disease activity
User :   her cheeks are wollen up
Doctor :  
ya steroids have many side effects
Doctor :  
swelling on back, face hair,
User :   what are the major side effects
User :   and cant this growth of hairs and swollen cheeks re healed
Doctor :   the major effect is the gastritis
Doctor :  
and immunosuppresion
User :   k
Doctor :   bone weakness, face hair
User :   and cant this growth of hairs and swollen cheeks re healed
Doctor :   ya once the steroids are stopped these effects are reversible
Doctor :  
so to minimise the side effects
Doctor :  
you are also give with pan 40 for gastritis
User :   k
Doctor :  
and shellcal for bone weakness
Doctor :  
caused by this steroid treatment
Doctor :  
so the treatment is in right direction
User :   k
Doctor :  
one more thing
User :   wats that
Doctor :  
usually with 12 to 36 months of theatment this disease will be cured in most of them
User :   k
User :   may i know the best doctor to be consulted in india
User :   preferably research fellows in india and abroad
Doctor :   the best hospital in india is AIIMS
User :   k
Doctor :   and all the doctors in the AIIMS are excepetionally good
Doctor :   in your mothers case i believe reducing the dose of steroids is a favourable sign
Doctor :  
it is indicating that she is responding to treatment
Doctor :  
and she will be disease free shortly
User :   k
User :   sir i want to ask that
Doctor :   ya
User :   when she was at higher steroid dose
Doctor :  
PLZ ask
User :   she was felling good enough
Doctor :  
ok
User :   but as the steroids have come down to 12mg
User :   she is again feeling the same
User :   i mean she 's have ing pain in her head
Doctor :  
ok
User :   and ribs
User :   she's panting
Doctor :  
ok
User :   index finder nail is looking like a light black shade
Doctor :   as long term use of high dose steroids have life threatening complication
User :   k
Doctor :  
usually it is prescribed at the lowest dosage as possible
Doctor :   in high doses it will give immideate relief
Doctor :  
but the long term effects are more dangerous than the disease it self
User :   k
Doctor :  
so only a sustained low dose is given
Doctor :  
where the disease is cured
User :   k
User :   so wat should be dont at the moment
Doctor :  
and the side effects are minimised to the lowest
User :   when she 's feeling a bit bad
Doctor :  
for the present
Doctor :  
situation
Doctor :   since when she is taking this 12mg
User :   three days back
Doctor :  
ok
User :   i mean steroids are prescribed to lowered i n between 3 days
User :   as per the remainin steroid doeses
User :   12mg will comtinue till 12 weeks
Doctor :  
ok
User :   followeda reduction of 3mg
User :   every 4 days
User :   and the 6mg has to be taken n for 6 months
Doctor :   ok
Doctor :  
this is a sequential
User :   k
Doctor :  
steroids are given like this only
User :   but what should be done at the present situation
Doctor :  
since it is three days
Doctor :   dont panic
Doctor :  
you continue the same for one week
User :   k
Doctor :  
the symptoms what you are seeing will disappear usually
Doctor :  
in 12 to 15 days of reducing the dose
User :   k
Doctor :  
right now give her rest
Doctor :  
lot of fluids
Doctor :  
especially the fruit juice
Doctor :  
contaning vitamin C
User :   k
Doctor :   in 12 to 15 days this will usually the symptoms will come down
User :   k

Doctor :   please fill the feed back form

User :   k
Doctor :  
is there any thing else i can help you with

Doctor :   yes there are research going on this disease all over the world
User :   k
Doctor :  
i will find research going on in buveneswar and let you know
User :   thnk you very much
Doctor :   Thanks for consulting HealthcareMagic.
Doctor :   Bye for now. Please refer your friends to our service.
User :   sure
User :   thanks to u too
User :   bye,
Question is related to
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor